Illinois, 2013Damaging Wind in Illinois, April 10, 2013
April 10, 2013 · NWS LOT · 1 event in 1 county or zone
A squall line moved across Interstate 39 causing multiple semi-trucks in southeastern Ogle County to jackknife or flip on their sides.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A squall line moved across Interstate 39 causing multiple semi-trucks in southeastern Ogle County to jackknife or flip on their sides.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Apr 10, 4:40 AM CST, 1 hour earlier.
Area forecast discussion, Apr 10, 4:40 AM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
540 AM CDT WED APR 10 2013
.MESOSCALE DISCUSSION...
540 AM CDT
SMALL MCS CONTINUES TO TRACK INTO WESTERN ILLINOIS EARLY THIS
MORNING. IR IMAGERY OVER THE PAST COUPLE OF HOURS HAS SHOWN A
DECREASE IN THE COVERAGE OF COLD CLOUD TOPS...BUT SMALL AREA OF
STRONG CONVECTION NEAR THE APPARENT MCV THAT HAS FORMED CONTINUES TO
PRODUCE CLOUD TOPS COLDER THAN -70C. RECENTLY A LINE OF
THUNDERSTORMS HAS FILLED IN TO THE SOUTH OF THIS SMALL MCS...BUT THE
SOUTHERN EXTENT OF THAT LINE APPEARS TO BE STRUGGLING AS IT
ENCOUNTERS ONLY WEAK FORCING AND A STOUT CAP. CLOSER TO THE
MCV...SHORT LINE OF CONVECTION IS MAINTAINING ITS INTENSITY THOUGH
IS CERTAINLY ELEVATED LOCATED WELL NORTH OF THE SFC BOUNDARY.
A COUPLE OF ACARS SOUNDINGS OUT OF RFD AFTER 08Z INDICATED 300-600
J/KG OF CAPE FOR PARCELS LIFTED FROM AROUND 800MB WITH LITTLE
INHIBITION. WHILE LAPSE RATES ARE WEAK...STRONG THETA-E ADVECTION IN
ADVANCE OF THIS SMALL MCS SHOULD CONTINUE TO PROVIDE WEAK BUT LIKELY
SUFFICIENT INSTABILITY FOR IT TO MAINTAIN ITSELF FOR AT LEAST THE
NEXT COUPLE OF HOURS AS IT MOVES INTO AND ACROSS OUR CWA. DUE TO THE
HIGHLY ELEVATED NATURE IT IS UNLIKELY TO POSE A DAMAGING WIND
THREAT. RATHER LOW WET BULB ZERO HEIGHTS SHOULD ALLOW STORMS TO
PRODUCE HAIL RATHER EASILY...WITH THE STRONGER STORMS POSSIBLY EVEN
PRODUCING LARGE AMOUNTS OF SMALL HAIL. THE WEAKENING/SHRINKING AREA
OF STRATIFORM PRECIP IN THE WAKE OF THE MCS DOES LESSEN THE THREAT
OF HEAVY RAINFALL TOTALS THIS MORNING.
IZZI
&&
.DISCUSSION...
330 AM CDT
FORECAST CHALLENGES REMAIN THE HEAVY RAIN AND CONVECTIVE POTENTIAL
THROUGH TONIGHT...ALONG WITH TEMPERATURES AS VERY SHARP FRONT
CONTINUES TO MEANDER AROUND OUR SOUTHERN CWA THE NEXT 24 HOURS.
LARGE/STRONG UPPER LOW IS BEGINNING TO EMERGE FROM THE ROCKIES ONTO
THE CENTRAL HIGH PLAINS. VERY SHARP FRONTAL BOUNDARY STRETCHES FROM
NORTHERN IN WEST THROUGH OUR SOUTHERN MOST TIP OF OUR CWA TO A WEAK
LOW OVER NORTH CENTRAL MISSOURI. THE LOW AND SFC FRONT SHOULD MOVE
VERY LITTLE TODAY AS THEY WAIT FOR THE UPPER SYSTEM TO MAKE MORE
EASTWARD PROGRESS TONIGHT INTO THURSDAY.
FOR TODAY...LOOSELY ORGANIZED MCS OVER IOWA AND NORTHERN MISSOURI
WILL LIKELY MOVE ACROSS THE CWA THIS MORNING WITH A PERIOD OF
SHOWERS AND SOME THUNDERSTORMS. WOULD GENERALLY EXPECT THIS MCS TO
MAINTAIN ITS INTENSITY THROUGH THE EARLY MORNING HOURS AS IT IS FED
BY 45KT+ LOW LEVEL JET AND RESULTANT MOISTURE TRANSPORT WITH SPC
MESOANALYSIS INDICATING SUFFICIENT INSTABILITY AND SHEAR IN PLACE
FOR SYSTEM TO MAINTAIN ITSELF. AFTER SUNRISE THE SYSTEM WILL LIKELY
START TO WEAKEN OVER OUR EASTERN CWA AS LOW LEVEL JET VEERS SOMEWHAT
AND BEGINS TO WEAKEN. IN THE WAKE OF THIS MCS...WOULD EXPECT TO SEE
MANY HOURS OF GENERALLY DRY CONDITIONS AS WEAK SUBSIDENCE DEVELOPS
IN THE WAKE OF THE WEAK MCV. THIS MCS MAY WELL ACT TO RE-ENFORCE THE
SURFACE FRONT AND POTENTIALLY PUSH IT SOUTH OF THE CWA BORDER TODAY
LEAVING MUCH OF THE AREA IN A COLD AND STABLE ENVIRONMENT FOR MUCH
OF TODAY. WHILE WEAK SHORTWAVE RIDGING WILL NOT BE OVERLY FAVORABLE
FOR REDEVELOPMENT OF PRECIP/CONVECTION THIS AFTERNOON...CONTINUED
ISENTROPIC ASCENT AS A RESULT OF MODERATE LLJ COULD BE ENOUGH FOR
SOME ISOLD SHRA/TSRA THIS AFTERNOON SO WILL KEEP SOME SMALL POPS IN
THROUGH THE AFTERNOON.
STRONG SHORTWAVE IS PROGGED TO PIVOT AROUND THE BASE OF THE UPPER
LOW THIS AFTERNOON AND LIKELY ENHANCE ASCENT AND RESULT IN FAIRLY
EXTENSIVE SQUALL LINE DEVELOPING NEAR THE FRONT FROM NORTHERN MO
SOUTH INTO THE RED RIVER VALLEY. THIS SQUALL LINE IS LIKELY TO THEN
TRACK FAIRLY QUICKLY NORTHEASTWARD INTO OUR CWA LATER THIS EVENING.
IT IS POSSIBLE THAT THE SFC FRONT COULD BEGIN TO RETREAT NORTHWARD
LATE THIS AFTERNOON AND EARLY THIS EVENING AHEAD OF THE SQUALL
LINE...WHICH ASSUMING IT GETS INTO OUR FAR SOUTHERN CWA THEN THERE
COULD BE SOME WIND POTENTIAL WITH THE LINE. HOWEVER...THE AREAL
EXTENT AND RISK OF SVR WX IN OUR CWA LOOKS VERY LIMITED WITH
CONVECTION LIKELY TOO ELEVATED TO SUPPORT MUCH OF A RISK OF WIND
NORTH OF THE FRONT AND CONVECTIVE MODE EXPECTED TO BE UNSUPPORTIVE
OF A HAIL RISK BY THIS EVENING.
WHILE SEVERE THREAT LOOKS FAIRLY LIMITED...AM CONCERNED ABOUT THE
POTENTIAL FOR HEAVY RAINFALL TONIGHT. PRECIPITABLE WATER VALUES ARE
PROGGED TO INCREASE TO NEARLY 1.5 INCHES...OR NEARLY 250% OF NORMAL
TONIGHT...MEANING CONVECTION WILL LIKELY HAVE OPPORTUNITY TO BE VERY
EFFICIENT RAIN PRODUCERS. FLASH FLOOD GUIDANCE IS NOT OVERLY HIGH
NOW AND COULD BE KNOCKED DOWN LOWER BY THE RAINFALL FROM THIS
MORNING'S MCS. CERTAINLY NOT LOOKING LIKE A BLOCK-BUSTER HEADLINE
MAKING FLOOD EVENT...BUT POTENTIAL DOES EXISTS FOR SOME AREAL AND
RIVER FLOODING TONIGHT. GIVEN UNCERTAINTIES STILL IN CONVECTIVE
EVOLUTION NEXT 24 HORUS AND ANTICIPATED SOMEWHAT MARGINAL FLOOD
THREAT HAVE OPTED TO CONTINUE WITH ESF AND LET DAY SHIFT RE-ACCESS
FOR POSSIBLE FLOOD WATCH. SEVERAL RIVER FORECAST POINTS IN OUR CWA
COULD END UP GOING INTO FLOOD AND CORRESPONDING WATCHES AND WARNINGS
FOR THEM WILL CONTINUE TO UPDATED THROUGH TODAY.
INITIAL WAVE OF SHOWERS AND THUNDERSTORMS LIKELY TO PUSH OFF TO THE
EAST OF THE CWA LATER TONIGHT...BUT COULD SEE SOME ADDITIONAL
SHOWERS MOVE THROUGH LATE TONIGHT INTO THURSDAY MORNING ASSOCIATED
WITH THE STRONG DCVA IN ADVANCE OF THE UPPER LOW. SHOWERS LOOK TO
END THURSDAY MORNING WITH MODELS INDICATING SOME MID LEVEL DRY
INTRUSION PUNCHING INTO THE AREA THURSDAY AFTERNOON SHUTTING DOWN
THE PRECIP AND POSSIBLY MAKING THURS AFTERNOON'S WEATHER SOMEWHAT
SALVAGEABLE. IN FACT...SFC TROUGH/OCCLUDED FRONT IS PROGGED TO PUSH
THROUGH THE CWA BY EARLY AFTERNOON RESULTING IN A WIND SHIFT TO
WEST-SOUTHWESTERLY ALLOWING FOR SOMEWHAT MODERATE TEMPS TO PUSH
RIGHT UP TO THE LAKE FRONT BY MID TO LATE AFTERNOON THURSDAY.
STRONGER COLD AIR ADVECTION THEM LIKELY TO ARRIVE THURSDAY NIGHT
INTO FRIDAY...WHICH WILL RESULT IN STEEPENING LAPSE RATES AND AT
LEAST SOME POTENTIAL FOR SOME RAIN SHOWERS THURS NIGHT INTO FRIDAY
WITH TEMPS POSSIBLY COLD ENOUGH FOR PRECIP TO MIX WITH OR CHANGE TO
SNOW/GRAUPEL THURS NIGHT INTO FRIDAY MORNING. COLD AIR MASS WILL
LINGER OVER THE REGION SATURDAY BEFORE NEXT SYSTEM IS PROGGED TO
TAKE AIM ON THE REGION SUNDAY.
ONCE AGAIN THE GFS AND ECMWF HAVE GONE TO OPPOSITE CORNERS OF THE
BOXING RING AND SEEM TO BE DIGGING IN FOR ANOTHER SHOW DOWN WITH
RESPECT TO THEIR HANDLING OF THIS SYSTEM. GFS SOLUTION WOULD KEEP
WARM FRONT SOUTH OF THE AREA SUNDAY RESULTING IN COLD EASTERLY FLOW
OFF THE LAKE WHILE ECMWF BLASTS THE FRONT NORTH INTO WISCONSIN
RESULTING IN A MUCH WARMER DAY...THOUGH BOTH MODELS SUPPORT
INCREASING SHOWERS/TSTM CHANCES SUNDAY. THE FRONTAL BOUNDARY IS THEN
PROGGED TO ESTABLISH RESIDENCE IN THE REGION THROUGH THE FIRST HALF
OF NEXT WEEK. WHILE IT CERTAINLY DOESN'T LOOK TO BE A COMPLETE
WASHOUT...TITS ALMOST IMPOSSIBLE TO TRY AND PICK OUT ANY PERIODS
WITH LOWER OR NO POPS AS THERE COULD BE COUPLE/FEW SHORTWAVES AND
ASSOCIATED ROUNDS OF SHOWERS/TSTMS MOVE THROUGH. TEMPS WILL HAVE A
LARGE BUST POTENTIAL AS WELL...PARTICULARLY NEAR THE LAKE...WHERE
FRONTAL POSITION COULD RESULT IN 20F+ TEMP SWINGS.
IZZI
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 09Z...
* THUNDERSTORMS THIS MORNING...12Z-14Z.
* IFR CIGS THROUGH THE PERIOD.
* PERIODS OF RAIN AND SCATTERED THUNDERSTORMS THIS EVENING INTO
THE OVERNIGHT HOURS.
* STRONG/GUSTY NORTHEAST WINDS...ESPECIALLY THIS AFTERNOON AND
TONIGHT. CMS
//DISCUSSION...UPDATED 09Z...
LARGE AREA OF SHOWERS/THUNDERSTORMS OVER EASTERN IOWA/NORTHERN
MISSOURI CONTINUES TO SPREAD NORTHEAST AND WILL MOVE ACROSS ALL
OF THE TERMINALS THIS MORNING BEFORE WEAKENING. ADDITIONAL
ISOLATED/SCATTERED ACTIVITY SOUTH OF THE KANKAKEE RIVER MAY ALSO
FILL IN TO THE NORTHWEST BUT BEST TIMING ACROSS ORD/MDW IS 12Z-
14Z WITH LINGERING SHOWERS POSSIBLE INTO THE MID/LATE MORNING.
MAY SEE SOME BRIEF IMPROVEMENT IN CIGS AS THIS PRECIP MOVES
THROUGH BUT NOT EXPECTING ANY IMPROVEMENT TO BECOME PREVAILING.
CMS
PREVIOUS 06Z DISCUSSION...
FRONTAL BOUNDARY HAS MOVED WELL SOUTH OF THE TERMINALS AND IS
EXPECTED TO REMAIN SOUTH OF THE TERMINALS THROUGH AT LEAST
THURSDAY MORNING. ELONGATED LOW PRESSURE FROM MISSOURI SOUTHWEST
TO TEXAS WILL LIFT NORTHEAST TO NORTH CENTRAL IL THURSDAY MORNING.
UNTIL THAT TIME...EXPECT GUSTY NORTHEAST WINDS AND AS THE LOW
APPROACHES...WIND SPEEDS AND GUSTS WILL LIKELY INCREASE THIS
AFTERNOON INTO THIS EVENING. CURRENTLY HAVE GUSTS INTO THE MID
20KT RANGE...BUT HIGHER GUSTS ARE POSSIBLE.
ISOLATED/LIGHT SHOWERS CONTINUE TO DEVELOP OVER THE AREA EARLY
THIS MORNING WITH THE FOCUS FOR MORE PREVAILING SHOWERS ACROSS FAR
NORTHERN IL INTO SOUTHERN WI. SHOWERS/TS OVER NORTHERN MO/CENTRAL
IA WILL SPREAD NORTHEAST OVERNIGHT AND LIKELY AFFECT RFD BUT
CONFIDENCE REGARDING HOW FAR EAST THESE MOVE AND WHETHER THEY
REACH THE CHICAGO TERMINALS IS LOW AND BACKED OFF TS MENTION TO
JUST VICINITY. ONCE THIS ACTIVITY ENDS BY MID MORNING...EXPECT
MAINLY DRY CONDITIONS THIS AFTERNOON. AS THE LOW APPROACHES THIS
EVENING...EXPECT PERIODS/WAVES OF SHOWERS AND THUNDERSTORMS FROM
EARLY/MID EVENING INTO THE OVERNIGHT HOURS WITH HEAVY RAINFALL
POSSIBLE.
WITH CONTINUED NORTHEAST FLOW OFF THE LAKE AND THE BOUNDARY
REMAINING SOUTH OF THE TERMINALS...EXPECT IFR CIGS THROUGH THE
PERIOD. CIGS MAY BRIEFLY IMPROVE WITH ANY SHOWER ACTIVITY THIS
MORNING AND COULD SEE SOME SMALL IMPROVEMENT WITH MINOR/WEAK
DAYTIME WARMING BUT STILL EXPECTING IFR. CIGS COULD BECOME QUITE
VARIABLE LATER TONIGHT WHEN MODERATE/HEAVY RAIN ARRIVES AND AS THE
LOW APPROACHES...CIGS MAY LOWER INTO LIFR. CMS
//ORD AND MDW CONFIDENCE...UPDATED 09Z...
* MEDIUM CONFIDENCE REGARDING CIGS THROUGH THE PERIOD.
* MEDIUM CONFIDENCE REGARDING SHOWERS/TSRA THIS MORNING AND MEDIUM
CONFIDENCE TONIGHT.
* MEDIUM CONFIDENCE REGARDING WIND SPEEDS/GUSTS THROUGH THE
PERIOD. CMS
//OUTLOOK FOR ORD/MDW FOR 12Z THURSDAY-12Z TUESDAY...UPDATED 00Z...
* THURSDAY...SHRA/MVFR LIKELY. IFR POSSIBLE.
* FRIDAY...CHANCE OF RAIN AND SNOW SHOWERS. MVFR LIKELY. IFR POSSIBLE.
* SATURDAY...DRY/VFR.
* SUNDAY...CHANCE OF SHRA/TSRA. MVFR POSSIBLE.
* MONDAY...CHANCE OF SHRA. MVFR POSSIBLE.
KJB
&&
.MARINE...
335 AM...THE GRADIENT REMAINS FAIRLY STRONG ACROSS THE CENTRAL
PORTION OF THE LAKE WITH GALE GUSTS BEING REPORTED ALONG PARTS OF
THE WI SHORE AND MOVED UP THE START TIME OF THE GALE WARNING FOR
THE CENTRAL THIRD TO NOW. AS ELONGATED LOW PRESSURE FROM MISSOURI
SOUTH INTO TEXAS CONSOLIDATES INTO A SMALLER LOW...WHICH WILL MOVE
INTO NORTHERN IL THURSDAY MORNING...THE GRADIENT WILL CONTINUE TO
TIGHTEN WITH HIGH PRESSURE BUILDING ACROSS NORTH CENTRAL ONTARIO.
GALES WILL THEN SPREAD ACROSS THE ENTIRE LAKE AND HAVE UPGRADED
THE GALE WATCH FOR THE SOUTHERN THIRD TO A GALE WARNING STARTING
LATE THIS AFTERNOON. MAY NEED A SHORT DURATION GALE WARNING FOR
THE ILLINOIS NEARSHORE WATERS THIS EVENING/OVERNIGHT AS THE LOW
APPROACHES AND THIS WILL NEED TO BE MONITORED WITH LATER
FORECASTS. THE LOW IS NOW EXPECTED TO ELONGATE ACROSS THE SOUTHERN
LAKES REGION THURSDAY NIGHT. THIS WILL BRING SOUTHERLY WINDS TO
THE SOUTHERN THIRD OF THE LAKE WHILE STRONGER NORTHEASTERLY WINDS
REMAIN OVER THE NORTHERN PORTIONS OF THE LAKE. BY FRIDAY AFTERNOON
THE LOW MOVES EAST OF THE LAKE WITH NORTHWESTERLY FLOW SLOWLY
WEAKENING ON SATURDAY AS HIGH PRESSURE APPROACHES. CMS
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...GALE WARNING...LMZ366-LMZ565-LMZ567-LMZ669-LMZ671-LMZ868-LMZ870-
LMZ872 UNTIL 9 PM THURSDAY.
GALE WARNING...LMZ080-LMZ673-LMZ675-LMZ777-LMZ779-LMZ874-LMZ876-
LMZ878...4 PM WEDNESDAY TO 9 PM THURSDAY.
GALE WARNING...LMZ261-LMZ362-LMZ364-LMZ563...4 PM WEDNESDAY TO
10 AM FRIDAY.
SMALL CRAFT ADVISORY...ILLINOIS NEARSHORE WATERS UNTIL 11 PM FRIDAY.
SMALL CRAFT ADVISORY...INDIANA NEARSHORE WATERS UNTIL 5 AM SATURDAY.
&&Hazardous weather outlook, Apr 10, 3:48 AM CST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
448 AM CDT WED APR 10 2013
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
111000-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
448 AM CDT WED APR 10 2013 /548 AM EDT WED APR 10 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...THE STRONGEST COULD PRODUCE:
VERY HEAVY RAIN.
FREQUENT LIGHTNING.
HAIL TO THE SIZE OF NICKELS.
AND POSSIBLY ISOLATED WIND GUSTS OVER 60 MPH.
AREAS AFFECTED AND TIMING:
ONE WAVE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE
REGION EARLY THIS MORNING.
THERE IS A SMALL POTENTIAL FOR THUNDERSTORMS LATE THIS MORNING
THROUGH THIS AFTERNOON BEFORE THE THREAT OF THUNDERSTORMS
INCREASES AGAIN THIS EVENING INTO THE NIGHT TONIGHT.
DISCUSSION:
ONE CLUSTER OF THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS
MORNING. SOME OF THE STORMS WILL PRODUCE FREQUENT
LIGHTNING...HEAVY RAIN...AND HAIL. THERE IS A SMALL THREAT OF
LOCALLY DAMAGING WINDS WITH THE STORMS THIS MORNING SOUTH OF A
RENSSELAER INDIANA TO PONTIAC ILLINOIS LINE.
THERE IS A SMALL POTENTIAL FOR THUNDERSTORMS LINGERING INTO THE
AFTERNOON...BUT OVERALL THERE SHOULD BE SOME BREAK IN THE
THUNDERSTORM ACTIVITY FOR A TIME THIS AFTERNOON INTO EARLY THIS
EVENING.
THEN...ANOTHER ROUND OF THUNDERSTORMS IS LIKELY TO SWEEP ACROSS
THE REGION THIS EVENING INTO THE EARLY PORTIONS OF THE OVERNIGHT
HOURS. HEAVY RAIN AND CLOUD TO GROUND LIGHTNING WILL BE THE
PRIMARY THREATS WITH THESE STORMS...THOUGH AGAIN THERE DOES
APPEAR TO BE A SMALL THREAT FOR DAMAGING WINDS SOUTH OF A
RENSSELAER INDIANA TO PONTIAC ILLINOIS LINE AGAIN TONIGHT.
PORTIONS OF THE AREA COULD PICK UP LOCALLY OVER TWO INCHES OF
RAIN BY THURSDAY MORNING...WHICH COULD RESULT IN SIGNIFICANT
RISES OR EVEN FLOODING ON AREA RIVERS AND STREAMS AS WELL AS
SOME FLOODING OR LOW LYING OR POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE CHANCE EXISTS FOR A ROUND OR TWO OF THUNDERSTORMS SUNDAY
THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE LIMITED THREAT OF SEVERE WEATHER...SPOTTER ACTIVATION
IS NOT ANTICIPATED...BUT SPOTTERS ARE ASKED TO RELAY ANY REPORTS
OF HAIL OR MEASURED HEAVY RAINFALL TOTALS TO THE NATIONAL
WEATHER SERVICE.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-111000-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
448 AM CDT WED APR 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
A PERIOD OF THUNDERSTORMS IS LIKELY THIS MORNING AND AGAIN
TONIGHT. SOME OF THE STORMS COULD PRODUCE BRIEF GUSTY WINDS OVER
35 KNOTS...HAIL...AND FREQUENT CLOUD TO WATER LIGHTNING.
STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT THROUGH FRIDAY NIGHT.
THE CHANCE EXISTS FOR A ROUND OR TWO OF THUNDERSTORMS SUNDAY
THROUGH TUESDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-111000-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
448 AM CDT WED APR 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
PERIODS OF THUNDERSTORMS ARE LIKELY THROUGH TONIGHT...ESPECIALLY
OVER THE SOUTHERN PORTIONS OF THE LAKE.
GALE FORCE WINDS ARE LIKELY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
GALE FORCE WINDS WILL LINGER INTO THURSDAY NIGHT OVER THE ENTIRE
LAKE...AND INTO FRIDAY MORNING FOR NORTHERN PORTIONS OF THE LAKE.
THERE WILL BE AT LEAST A COUPLE CHANCES FOR THUNDERSTORMS SUNDAY
THROUGH TUESDAY...ESPECIALLY SOUTHERN PORTIONS OF THE LAKE.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
IZZIIn the hours before
Local storm report, Apr 10, 5:31 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
631 AM CDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 AM HAIL AMBOY 41.72N 89.33W
04/10/2013 M0.25 INCH LEE IL TRAINED SPOTTER
HAIL A LITTER LARGER THAN PEA SIZE
&&
ACSSpecial weather statement, Apr 10, 5:32 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
632 AM CDT WED APR 10 2013
ILZ008-010>014-019>022-101230-
COOK IL-DE KALB IL-DUPAGE IL-GRUNDY IL-KANE IL-KENDALL IL-LA SALLE
IL-
LEE IL-OGLE IL-WILL IL-
632 AM CDT WED APR 10 2013
...SPECIAL WEATHER STATEMENT...
AT 632 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM STILLMAN VALLEY TO
MENDOTA...MOVING EAST AT 50 MPH.
UP TO PENNY SIZE HAIL...WINDS TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
CITIES AND TOWNS AFFECTED...KIRKLAND...DAVIS JUNCTION...AND TROY
GROVE AROUND 645 AM...GENOA...KINGSTON...AND KINGSTON AROUND 700
AM...ELGIN AND BURLINGTON AROUND 715 AM.
OTHER LOCATIONS AFFECTED...
AURORA UNIVERSITY...ELGIN COMMUNITY COLLEGE...FERMILAB...GEBHARD
WOODS STATE PARK...GRUNDY COUNTY SPEEDWAY...FAIRGROUNDS...IL MATH AND
SCIENCE ACADEMY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE
STORMS HAVE PASSED.
&&
LAT...LON 4214 8932 4215 8824 4136 8826 4134 8917
4158 8917 4158 8933
TIME...MOT...LOC 1132Z 269DEG 45KT 4203 8917 4153 8916
LENNINGThunderstorm Wind, Ogle
- When
- April 10, 5:40 AM CST
- Where
- Ogle County, 2.95 mi ESE of Rochelle to 2.43 mi ESE of Rochelle
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $150,000
- Reported by
- Law Enforcement
- Coordinates
- 41.901, -89.019
Over a dozen semi trucks either jackknifed or flipped onto their side at the Interstate 39 and 88 interchange in southeast Ogle County. A squall line moved across the interstate causing the strong winds. Nearby, at Rochelle Airport winds were measured to 51 mph, while farther east winds were measured to 56 mph at Northern Illinois University in De Kalb.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Missouri, April 10, 201313 injured · $4.0 million · EF2 · 42 events
- Tornadoes and Flash Flooding in Arkansas, April 10, 20136 injured · $7.0 million · EF2 · 33 events
- Hail and Damaging Winds in Ohio, April 10, 2013$492,000 · 1.25 in hail · 25 events
- Flooding in Michigan, April 10 to 12, 2013$1.1 million · 6 events
- Tornadoes and Damaging Winds in Missouri, April 10, 2013$790,000 · EF0 · 8 events
- Hail and Damaging Winds in Pennsylvania, April 10, 2013$82,000 · 1.75 in hail · 55 events
- Winter Weather in Texas, April 10, 2013$500,000 · 1 event
- Hail and Damaging Winds in Pennsylvania, April 10, 2013$210,000 · 1 in hail · 12 events
- Winter Storm in Iowa, April 10 to 11, 2013$300,000 · 3 events
- Hail and Damaging Wind in New Jersey, April 10, 2013$275,000 · 1 in hail · 4 events
- Flash Flooding and Flooding in Missouri, April 10 to 11, 2013$56,000 · 1.25 in hail · 28 events
- Hail and Damaging Winds in Pennsylvania, April 10, 2013$61,000 · 1 in hail · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 438760.